Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 46, NWS Milwaukee, WI

May 23, 2004Dane County, Jefferson County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 23, 2004, 6:57 PM CDT for Dane County, Jefferson County, Wisconsin. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2004, 6:57 PM CDT (23:57 UTC)
Expired
May 23, 2004, 7:45 PM CDT
In force
48 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Dane County, WI, Jefferson County, WI

The radar

The Milwaukee radar (KMKX), 34 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 7:20 PM CDTHAIL 0.75Jefferson, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 2:05 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 12.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2004-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2004-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 375 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
375 m²/s²
0-3 km storm-relative helicity
553 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WUUS53 KMKX 232357
SVRMKX
WIC025-055-240045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
657 PM CDT SUN MAY 23 2004

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN
  JEFFERSON COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 745 PM CDT

* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF
  CAMBRIDGE...OR ABOUT OVER EDGERTON...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE RIPLEY. AND CAMBRIDGE BY 705 PM CDT.
  FORT ATKINSON BY 720 PM CDT.
  JEFFERSON BY 725 PM CDT.
  7 MILES SOUTH OF JOHNSON CREEK BY 730 PM CDT.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4297 8923 4286 8918 4290 8856 4313 8863

$$

WOOD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:30 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 23, 3:30 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT SUN MAY 23 2004

.DISCUSSION...FORECAST FOCUS ON SEVERE WX AND FLOODING.

LOW PRESSURE AREA OVER SOUTHERN WI HAS GOTTEN BAGGY AS UPPER LOW
REMAINS TO OUR WEST AND CONTINUES TO SLOW DOWN MOVEMENT AND
DEVELOPMENT. SOUTHEAST WI HAS GOTTEN INTO THE MORE UNSTABLE AIR
WHERE MUCAPES HAVE RISEN INTO 1500-2000 J/KG RANGE. BLUE RIVER
PROFILER SHOWS A SUSTAINED SOUTHWEST FLOW 850-700 MB AND MOISTURE
IS FEEDING INTO SOUTHERN WI. WEAK ELEVATED TROUGH HAS DEVELOPED
SCATTERED THUNDERSTORMS AS IT MOVES NORTHEAST ATTM. MORE STORM
DEVELOPMENT EXPECTED BY LATE AFTERNOON INTO THIS EVENING.

SOME LOCATIONS MAY SEE 1/2 TO 1 INCH AMOUNTS AS PWTR REMAINS ARUND
1.50 INCH AND DOES NOT DRY OUT UNTIL WELL AFTER MIDNIGHT. FLOOD
WATCH EXTENDED UNTIL MIDNIGHT.

NEW AREA OF LOW PRESSURE PULLS BOUNDARY BACK TOWARD WI MONDAY AND
MONDAY NIGHT...WITH ANOTHER ROUND OF RAIN EXPECTED MONDAY NIGHT
ACROSS SOUTHERN WI.

ANOTHER LOW MOVING INTO WI ON NORTHWEST FLOW WEDNESDAY MAY BRING
ANOTHER CHANCE OF RAIN WEDNESDAY NIGHT BUT NOT CONFIDENT ENOUGH TO
INCLUDE IN FORECAST ATTN.

&&

.MKX...WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR ENTIRE CWA
UNTIL MIDNIGHT.
Hazardous weather outlook, May 23, 6:46 AM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
646 AM CDT SUN MAY 23 2004

WIZ046-047-051-052-056>060-062>072-241000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
646 AM CDT SUN MAY 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY
THIS EVENING. DAMAGING THUNDERSTORMS WINDS...LARGE HAIL AND
ISOLATED TORNADOES ARE POSSIBLE. FLASH FLOODING IS ALSO LIKELY FROM
THE RUNOFF OF THIS MORNINGS RAINS...AND FROM THE THUNDERSTORMS
EXPECTED THIS AFTERNOON. A FLOOD WATCH IS IN EFFECT UNTIL 6 PM. LOW
PRESSURE WILL TRACK ACROSS SOUTHERN WISCONSIN THIS
AFTERNOON...TRIGGERING THE SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY NIGHT.
DAMAGING THUNDERSTORMS WINDS AND LARGE HAIL ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER GROUPS WILL BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 23, 5:47 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
547 PM CDT SUN MAY 23 2004

WIZ056>060-062>072-232315-
COLUMBIA-DANE-DODGE-GREEN-IOWA-JEFFERSON-KENOSHA-LAFAYETTE-MILWAUKEE-
OZAUKEE-RACINE-ROCK-SAUK-WALWORTH-WASHINGTON-WAUKESHA-
547 PM CDT SUN MAY 23 2004

...TORNADO WATCH NUMBER 262 IN EFFECT UNTIL 10 PM CDT...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SOUTHERN
WISCONSIN WILL CONTINUE TO MOVE NORTHEAST AT 50 MPH. RAPID
DEVELOPMENT OF THUNDERSTORMS IS EXPECTED BETWEEN 545 PM AND 615 PM
CDT. SOME OF THE STORMS MAY BECOME SEVERE WITH POSSIBLE TORNADOES...
LARGE HAIL UP TO 2 INCHES AND DAMAGING WINDS GUSTING TO 70 MPH.

THE STRONGEST STORM WAS LOCATED OVER NORTHERN GREEN COUNTY
NEAR NEW GLARUS. THE STORM WILL BE NEAR PAOLI IN SOUTHERN DANE
COUNTY BETWEEN 550 PM AND 6 PM. BRIEF HEAVY RAIN IS INDICATED WITH
THIS STORM.

OTHER STORMS HAVE DEVELOPED ALONG THE LAKESHORE COUNTIES OF
OZAUKEE...MILWAUKEE AND RACINE COUNTIES AND WILL MOVE OUT OVER LAKE
MICHIGAN AFTER 6 PM.

MANY RIVERS AND CREEKS ACROSS SOUTHERN WISCONSIN ARE IN FLOOD...OR
MAY FLOOD AT ANY TIME. ADDITIONAL RAINFALL OF ONE TO TWO INCHES
TONIGHT WILL DRIVE MOST RIVERS AND CREEKS OUT OF THEIR BANKS.

ALSO...FLOODING OF ROADWAYS IS EXPECTED. WHILE DRIVING TONIGHT...DO
NOT ENTER FLOODED ROADS...UNDERPASSES AND INTERSECTIONS. STAY AWAY
FROM FLOODED RIVERS...CREEKS AND CULVERTS. REMEMBER...TURN AROUND...
DONT DROWN.

STAY TUNED TO THE LATEST STORM INFORMATION ON NOAA WEATHER RADIO OR
LOCAL MEDIA.

WIZ046-047-051-052-232315-
FOND DU LAC-GREEN LAKE-MARQUETTE-SHEBOYGAN-
547 PM CDT SUN MAY 23 2004

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT...

SCATTERED SHOWERS ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE
NORTHEAST AT 50 MPH ACROSS SHEBOYGAN...FOND DU LAC...MARQUETTE AND
GREEN LAKE COUNTIES THROUGH 615 PM CDT. ADDITIONAL THUNDERSTORMS ARE
EXPECTED AFTER 630 PM CDT. SOME OF THE STORMS WILL PRODUCE HEAVY
RAINFALL RATES UP TO ONE INCH PER HOUR...WITH LOCALLY HIGHER AMOUNTS.

MANY RIVERS AND CREEKS ACROSS SOUTHERN WISCONSIN ARE IN FLOOD...OR
MAY FLOOD AT ANY TIME. ADDITIONAL RAINFALL OF ONE TO TWO INCHES
TONIGHT WILL DRIVE MOST RIVERS AND CREEKS OUT OF THEIR BANKS.

ALSO...FLOODING OF ROADWAYS IS EXPECTED. WHILE DRIVING TONIGHT...DO
NOT ENTER FLOODED ROADS...UNDERPASSES AND INTERSECTIONS. STAY AWAY
FROM FLOODED RIVERS...CREEKS AND CULVERTS. REMEMBER...TURN AROUND...
DONT DROWN.

STAY TUNED TO THE LATEST STORM INFORMATION ON NOAA WEATHER RADIO OR
LOCAL MEDIA.

ZAJDEL
Special weather statement, May 23, 6:03 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
603 PM CDT SUN MAY 23 2004

WIZ056>060-062>072-232345-
COLUMBIA-DANE-DODGE-GREEN-IOWA-JEFFERSON-KENOSHA-LAFAYETTE-MILWAUKEE-
OZAUKEE-RACINE-ROCK-SAUK-WALWORTH-WASHINGTON-WAUKESHA-
603 PM CDT SUN MAY 23 2004

...TORNADO WATCH NUMBER 262 IN EFFECT UNTIL 10 PM CDT...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SOUTHERN
WISCONSIN WILL CONTINUE TO MOVE NORTHEAST AT 50 MPH. RAPID
DEVELOPMENT OF THUNDERSTORMS IS EXPECTED BETWEEN 6 PM AND 630 PM
CDT. SOME OF THE STORMS MAY BECOME SEVERE WITH POSSIBLE TORNADOES...
LARGE HAIL UP TO 2 INCHES AND DAMAGING WINDS GUSTING TO 70 MPH.

THE STRONGEST STORM WAS LOCATED OVER NORTHERN GREEN COUNTY NEAR NEW
GLARUS. THE STORM WILL BE NEAR BELLEVILLE IN SOUTHERN DANE COUNTY
BETWEEN 605 PM AND 610 PM...AND NEAR PAOLI AROUND 610 PM. BRIEF HEAVY
RAIN AND SMALL HAIL IS INDICATED WITH THIS STORM.

OTHER STORMS ARE OFF THE LAKESHORE COUNTIES OF OZAUKEE...MILWAUKEE
AND RACINE COUNTIES. OTHER STORMS HAVE DEVELOPED OVER IOWA...SAUK...
AND COLUMBIA COUNTIES.

MANY RIVERS AND CREEKS ACROSS SOUTHERN WISCONSIN ARE IN FLOOD...OR
MAY FLOOD AT ANY TIME. ADDITIONAL RAINFALL OF ONE TO TWO INCHES
TONIGHT WILL DRIVE MOST RIVERS AND CREEKS OUT OF THEIR BANKS.

ALSO...FLOODING OF ROADWAYS IS EXPECTED. WHILE DRIVING TONIGHT...DO
NOT ENTER FLOODED ROADS...UNDERPASSES AND INTERSECTIONS. STAY AWAY
FROM FLOODED RIVERS...CREEKS AND CULVERTS. REMEMBER...TURN AROUND...
DONT DROWN.

STAY TUNED TO THE LATEST STORM INFORMATION ON NOAA WEATHER RADIO OR
LOCAL MEDIA.

WIZ046-047-051-052-232345-
FOND DU LAC-GREEN LAKE-MARQUETTE-SHEBOYGAN-
603 PM CDT SUN MAY 23 2004

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT...

SCATTERED SHOWERS ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE
NORTHEAST AT 50 MPH ACROSS SHEBOYGAN...FOND DU LAC...MARQUETTE AND
GREEN LAKE COUNTIES THROUGH 630 PM CDT. ADDITIONAL THUNDERSTORMS ARE
EXPECTED AFTER 630 PM CDT. SOME OF THE STORMS WILL PRODUCE HEAVY
RAINFALL RATES UP TO ONE INCH PER HOUR...WITH LOCALLY HIGHER AMOUNTS.

MANY RIVERS AND CREEKS ACROSS SOUTHERN WISCONSIN ARE IN FLOOD...OR
MAY FLOOD AT ANY TIME. ADDITIONAL RAINFALL OF ONE TO TWO INCHES
TONIGHT WILL DRIVE MOST RIVERS AND CREEKS OUT OF THEIR BANKS.

ALSO...FLOODING OF ROADWAYS IS EXPECTED. WHILE DRIVING TONIGHT...DO
NOT ENTER FLOODED ROADS...UNDERPASSES AND INTERSECTIONS. STAY AWAY
FROM FLOODED RIVERS...CREEKS AND CULVERTS. REMEMBER...TURN AROUND...
DONT DROWN.

STAY TUNED TO THE LATEST STORM INFORMATION ON NOAA WEATHER RADIO OR
LOCAL MEDIA.

ZAJDEL
Local storm report, May 23, 6:30 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
630 PM CDT SUN MAY 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             3 S OREGON              42.88N 89.38W
05/23/2004  1.00 INCH        DANE               WI   AMATEUR RADIO

&&

AK
Special weather statement, May 23, 6:36 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
636 PM CDT SUN MAY 23 2004

WIZ056>060-062>072-240015-
COLUMBIA-DANE-DODGE-GREEN-IOWA-JEFFERSON-KENOSHA-LAFAYETTE-MILWAUKEE-
OZAUKEE-RACINE-ROCK-SAUK-WALWORTH-WASHINGTON-WAUKESHA-
636 PM CDT SUN MAY 23 2004

...TORNADO WATCH NUMBER 262 IN EFFECT UNTIL 10 PM CDT...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SOUTHERN
WISCONSIN WILL CONTINUE TO MOVE NORTHEAST AT 50 MPH. SOME OF THE
STORMS MAY BECOME SEVERE WITH POSSIBLE TORNADOES...LARGE HAIL UP TO 2
INCHES AND DAMAGING WINDS GUSTING TO 70 MPH.

A SEVERE STORM WITH LARGE HAIL WAS LOCATED OVER SOUTHERN DANE COUNTY
NEAR STOUGHTON. THE STORM WILL BE NEAR UTICA BY 640 PM CDT.

OTHER STORMS HAVE DEVELOPED OVER NORTHEAST IOWA...SAUK...COLUMBIA
AND GREEN LAKE COUNTIES.

MANY RIVERS AND CREEKS ACROSS SOUTHERN WISCONSIN ARE IN FLOOD...OR
MAY FLOOD AT ANY TIME. ADDITIONAL RAINFALL OF ONE TO TWO INCHES
TONIGHT WILL DRIVE MOST RIVERS AND CREEKS OUT OF THEIR BANKS.

ALSO...FLOODING OF ROADWAYS IS EXPECTED. WHILE DRIVING TONIGHT...DO
NOT ENTER FLOODED ROADS...UNDERPASSES AND INTERSECTIONS. STAY AWAY
FROM FLOODED RIVERS...CREEKS AND CULVERTS. REMEMBER...TURN AROUND...
DONT DROWN.

STAY TUNED TO THE LATEST STORM INFORMATION ON NOAA WEATHER RADIO OR
LOCAL MEDIA.

WIZ046-047-051-052-240015-
FOND DU LAC-GREEN LAKE-MARQUETTE-SHEBOYGAN-
636 PM CDT SUN MAY 23 2004

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT...

SCATTERED SHOWERS ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE
NORTHEAST AT 50 MPH ACROSS SHEBOYGAN...FOND DU LAC...MARQUETTE AND
GREEN LAKE COUNTIES THROUGH 7 PM CDT. ADDITIONAL THUNDERSTORMS ARE
EXPECTED AFTER 7 PM CDT. SOME OF THE STORMS WILL PRODUCE HEAVY
RAINFALL RATES UP TO ONE INCH PER HOUR...WITH LOCALLY HIGHER AMOUNTS.

MANY RIVERS AND CREEKS ACROSS SOUTHERN WISCONSIN ARE IN FLOOD...OR
MAY FLOOD AT ANY TIME. ADDITIONAL RAINFALL OF ONE TO TWO INCHES
TONIGHT WILL DRIVE MOST RIVERS AND CREEKS OUT OF THEIR BANKS.

ALSO...FLOODING OF ROADWAYS IS EXPECTED. WHILE DRIVING TONIGHT...DO
NOT ENTER FLOODED ROADS...UNDERPASSES AND INTERSECTIONS. STAY AWAY
FROM FLOODED RIVERS...CREEKS AND CULVERTS. REMEMBER...TURN AROUND...
DONT DROWN.

STAY TUNED TO THE LATEST STORM INFORMATION ON NOAA WEATHER RADIO OR
LOCAL MEDIA.

ZAJDEL
Local storm report, May 23, 6:41 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
641 PM CDT SUN MAY 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             STOUGHTON               42.92N 89.22W
05/23/2004  0.75 INCH        DANE               WI   AMATEUR RADIO

&&

AK
Special weather statement, May 23, 6:54 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
654 PM CDT SUN MAY 23 2004

WIZ056>060-062>072-240045-
COLUMBIA-DANE-DODGE-GREEN-IOWA-JEFFERSON-KENOSHA-LAFAYETTE-MILWAUKEE-
OZAUKEE-RACINE-ROCK-SAUK-WALWORTH-WASHINGTON-WAUKESHA-
654 PM CDT SUN MAY 23 2004

...TORNADO WATCH NUMBER 262 IN EFFECT UNTIL 10 PM CDT...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SOUTHERN
WISCONSIN WILL CONTINUE TO MOVE NORTHEAST AT 50 MPH. SOME OF THE
STORMS MAY BECOME SEVERE WITH POSSIBLE TORNADOES...LARGE HAIL UP TO 2
INCHES AND DAMAGING WINDS GUSTING TO 70 MPH.

A SEVERE STORM WITH LARGE HAIL WAS LOCATED OVER SOUTHEAST DANE COUNTY
NEAR UTICA. THE STORM WILL BE MOVING INTO SOUTHWEST JEFFERSON COUNTY
NEAR ROCKDALE AND LAKE RIPLEY AFTER 7 PM CDT.

OTHER STORMS HAVE DEVELOPED OVER NORTHWEST DANE...SAUK...COLUMBIA
AND WESTERN DODGE COUNTIES.

MANY RIVERS AND CREEKS ACROSS SOUTHERN WISCONSIN ARE IN FLOOD...OR
MAY FLOOD AT ANY TIME. ADDITIONAL RAINFALL OF ONE TO TWO INCHES
TONIGHT WILL DRIVE MOST RIVERS AND CREEKS OUT OF THEIR BANKS.

ALSO...FLOODING OF ROADWAYS IS EXPECTED. WHILE DRIVING TONIGHT...DO
NOT ENTER FLOODED ROADS...UNDERPASSES AND INTERSECTIONS. STAY AWAY
FROM FLOODED RIVERS...CREEKS AND CULVERTS. REMEMBER...TURN AROUND...
DONT DROWN.

STAY TUNED TO THE LATEST STORM INFORMATION ON NOAA WEATHER RADIO OR
LOCAL MEDIA.

WIZ046-047-051-052-240045-
FOND DU LAC-GREEN LAKE-MARQUETTE-SHEBOYGAN-
654 PM CDT SUN MAY 23 2004

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT...

SCATTERED SHOWERS ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE
NORTHEAST AT 50 MPH ACROSS SHEBOYGAN...FOND DU LAC...MARQUETTE AND
GREEN LAKE COUNTIES THROUGH 8 PM CDT. ADDITIONAL THUNDERSTORMS ARE
EXPECTED AFTER 8 PM CDT. SOME OF THE STORMS WILL PRODUCE HEAVY
RAINFALL RATES UP TO ONE INCH PER HOUR...WITH LOCALLY HIGHER AMOUNTS.

MANY RIVERS AND CREEKS ACROSS SOUTHERN WISCONSIN ARE IN FLOOD...OR
MAY FLOOD AT ANY TIME. ADDITIONAL RAINFALL OF ONE TO TWO INCHES
TONIGHT WILL DRIVE MOST RIVERS AND CREEKS OUT OF THEIR BANKS.

ALSO...FLOODING OF ROADWAYS IS EXPECTED. WHILE DRIVING TONIGHT...DO
NOT ENTER FLOODED ROADS...UNDERPASSES AND INTERSECTIONS. STAY AWAY
FROM FLOODED RIVERS...CREEKS AND CULVERTS. REMEMBER...TURN AROUND...
DONT DROWN.

STAY TUNED TO THE LATEST STORM INFORMATION ON NOAA WEATHER RADIO OR
LOCAL MEDIA.

ZAJDEL

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 11:46 PM CDTSevere Thunderstorm WarningMKXGreen, Lafayette59 min
May 23, 12:01 AM CDTFlash Flood WarningMKXGreen, Lafayette4 hr
May 23, 12:57 AM CDTSevere Thunderstorm WarningMKXDane, Green63 min
May 23, 1:19 AM CDTFlash Flood WarningMKXDane, Iowa, Sauk4 hr
May 23, 2:55 AM CDTSevere Thunderstorm WarningMKXMilwaukee50 min
May 23, 3:29 AM CDTFlash Flood WarningMKXColumbia, Dane, Green, Iowa, Lafayette, Marquette and 1 more4 hr
May 23, 4:53 AM CDTSevere Thunderstorm WarningMKXGreen37 min
May 23, 5:09 AM CDTSevere Thunderstorm WarningMKXRock51 min
May 23, 6:09 PM CDTSevere Thunderstorm WarningMKXDane51 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.